General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Mat. Zametki:

Personal entry:
Save password
Forgotten password?

Mat. Zametki, 2000, Volume 68, Issue 6, Pages 887–897 (Mi mz1012)  

This article is cited in 11 scientific papers (total in 11 papers)

On the Complexity Functions for $T$-Ideals of Associative Algebras

V. M. Petrogradsky

Ulyanovsk State University

Abstract: Let $c_n(\mathbf V)$ be the sequence of codimension growth for a variety $\mathbf V$ of associative algebras. We study the complexity function $\mathscr C(\mathbf V,z)=\sum_{n=0}^\infty c_n(\mathbf V)z^n/n!$, which is the exponential generating function for the sequence of codimensions. Earlier, the complexity functions were used to study varieties of Lie algebras. The objective of the note is to start the systematic investigation of complexity functions in the associative case. These functions turn out to be a useful tool to study the growth of varieties over a field of arbitrary characteristic. In the present note, the Schreier formula for the complexity functions of one-sided ideals of a free associative algebra is found. This formula is applied to the study of products of $T$-ideals. An exact formula is obtained for the complexity function of the variety $\mathbf U_c$ of associative algebras generated by the algebra of upper triangular matrices, and it is proved that the function $c_n(\mathbf U_c)$ is a quasi-polynomial. The complexity functions for proper identities are investigated. The results for the complexity functions are applied to study the asymptotics of codimension growth. Analogies between the complexity functions of varieties and the Hilbert–Poincaré series of finitely generated algebras are traced.


Full text: PDF file (255 kB)
References: PDF file   HTML file

English version:
Mathematical Notes, 2000, 68:6, 751–759

Bibliographic databases:

UDC: 512.55
Received: 07.05.1999

Citation: V. M. Petrogradsky, “On the Complexity Functions for $T$-Ideals of Associative Algebras”, Mat. Zametki, 68:6 (2000), 887–897; Math. Notes, 68:6 (2000), 751–759

Citation in format AMSBIB
\by V.~M.~Petrogradsky
\paper On the Complexity Functions for $T$-Ideals of Associative Algebras
\jour Mat. Zametki
\yr 2000
\vol 68
\issue 6
\pages 887--897
\jour Math. Notes
\yr 2000
\vol 68
\issue 6
\pages 751--759

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Drensky V., “Polynomial Identity Rings - Part a - Combinatorial Aspects in Pi-Rings”, Polynomial Identity Rings, Advanced Courses in Mathematics CRM Barcelona, Birkhauser Verlag Ag, 2004, 1+  mathscinet  isi
    2. Petrogradsky, VM, “Enumeration of algebras close to absolutely free algebras and binary trees”, Journal of Algebra, 290:2 (2005), 337  crossref  mathscinet  zmath  isi  scopus
    3. Giambruno, A, “Matrix algebras of polynomial codimension growth”, Israel Journal of Mathematics, 158:1 (2007), 367  crossref  mathscinet  zmath  isi  scopus
    4. Mishchenko, SP, “Poisson PI algebras”, Transactions of the American Mathematical Society, 359:10 (2007), 4669  crossref  mathscinet  zmath  isi  scopus
    5. Giambruno, A, “Proper identities, Lie identities and exponential codimension growth”, Journal of Algebra, 320:5 (2008), 1933  crossref  mathscinet  zmath  isi  scopus
    6. Giambruno A., La Mattina D., “Graded Polynomial Identities and Codimensions: Computing the Exponential Growth”, Adv. Math., 225:2 (2010), 859–881  crossref  mathscinet  zmath  isi  elib  scopus
    7. S. M. Ratseev, “Identities in the varieties generated by the algebras of upper triangular matrices”, Siberian Math. J., 52:2 (2011), 329–339  mathnet  crossref  mathscinet  isi
    8. Aljadeff E., Giambruno A., La Mattina D., “Graded Polynomial Identities and Exponential Growth”, J. Reine Angew. Math., 650 (2011), 83–100  crossref  mathscinet  zmath  isi  elib  scopus
    9. Petrogradsky V.M., “Codimension Growth of Strong Lie Nilpotent Associative Algebras”, Commun. Algebr., 39:3 (2011), 918–928  crossref  mathscinet  zmath  isi  elib  scopus
    10. Boumova S., Drensky V., “Algebraic Properties of Codimension Series of Pi-Algebras”, Isr. J. Math., 195:2 (2013), 593–611  crossref  mathscinet  zmath  isi  scopus
    11. Giambruno A., Souza Manuela da Silva, “Minimal Varieties of Graded Lie Algebras of Exponential Growth and the Special Lie Algebra $sl_2$”, J. Pure Appl. Algebr., 218:8 (2014), 1517–1527  crossref  mathscinet  zmath  isi  scopus  scopus
  • Математические заметки Mathematical Notes
    Number of views:
    This page:253
    Full text:119
    First page:1

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020